Alert archive / New York / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 90, NWS Albany, NY

July 19, 2005Montgomery County, Schenectady County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 19, 2005, 3:21 PM EDT for Montgomery County, Schenectady County, New York. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2005, 3:21 PM EDT (19:21 UTC)
Expired
Jul 19, 2005, 4:15 PM EDT
In force
54 min
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

Counties Montgomery County, NY, Schenectady County, NY

The radar

The Albany radar (KENX), 30 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2005-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2005-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1567 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 191921
SVRALY
NYC057-093-192015-
/O.NEW.KALY.SV.W.0090.050719T1921Z-050719T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
321 PM EDT TUE JUL 19 2005

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN EASTERN NEW YORK
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK

* UNTIL 415 PM EDT

* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF DELANSON...OR ABOUT 9 MILES SOUTHWEST OF AMSTERDAM...
  AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DELANSON BY 340 PM.
  DUANESBURG BY 350 PM.
  ROTTERDAM JUNCTION BY 400 PM.
  SCOTIA AND 6 MILES SOUTHWEST OF EAST GLENVILLE BY 415 PM.

LAT...LON 4293 7436 4278 7440 4274 7420 4276 7397
      4288 7390

$$

TAW/IAA
1 follow-up statement
000 
WWUS51 KALY 191951
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
349 PM EDT TUE JUL 19 2005

NYC057-191959-
/O.CAN.KALY.SV.W.0090.000000T0000Z-050719T2015Z/
MONTGOMERY NY-
349 PM EDT TUE JUL 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY IS
CANCELLED...

THE STORM HAS MOVED TO THE EAST OF MONTGOMERY COUNTY.

LAT...LON 4279 7424 4280 7425 4281 7425 4289 7410
      4290 7409 4288 7390 4276 7397 4275 7413
      4274 7419 4276 7427

$$

NYC093-192015-
/O.CON.KALY.SV.W.0090.000000T0000Z-050719T2015Z/
SCHENECTADY NY-
349 PM EDT TUE JUL 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM EDT FOR
SCHENECTADY COUNTY...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MARIAVILLE...OR ABOUT
9 MILES SOUTH OF AMSTERDAM...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUANE MANSION BY 355 PM.
  DUANE LAKE AND PATTERSONVILLE BY 400 PM.
  RYNEX CORNERS...PRINCETOWN...KELLEYS AND ROTTERDAM JUNCTION BY 
  405 PM.
  RECTORS BY 410 PM.
  WEST HILL AND SCHONOWE BY 415 PM.

LAT...LON 4279 7424 4280 7425 4281 7425 4289 7410
      4290 7409 4288 7390 4276 7397 4275 7413
      4274 7419 4276 7427

$$

TAW/IAA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 10:33 AM EDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jul 19, 10:33 AM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
1033 AM EDT TUE JUL 19 2005

.SHORT TERM (REST OF TODAY)...
QUICK UPDATE TO PREVIOUS FCST TO TAKE OUT MORNING WORDING AND ADJUST
POP TRENDS SLIGHTLY. THE LATEST KENX RADAR IMAGE AT 1415Z SHOWS A
FEW SHOWERS POPPING UP OVER THE SOUTHERN ADIRONDACKS INTO NRN NY.
THESE ARE ASSOCIATED WITH A PREFRONTAL TROUGH PUSHING ACROSS
CNTRL-NRN NY. THE MAIN COOL FRONT IS BACK UPSTREAM OVER THE ST
LAWRENCE RIVER VALLEY AND THE ERN GREAT LAKES. A SECONDARY COLD
FRONT/DEWPOINT FRONT IS BACK OVER NRN MI-LAKE HURON-GEORGIAN BAY
WHERE DEWPOINTS HAVE FALLEN INTO THE UPPER 40S TO MID 50S WATER
VAPOR LOOP SHOWS SIGNIFICANT DRYING OVER THE NRN-ERN GREAT LAKES.

CONVECTIVE POTENTIAL THIS AFTERNOON...LATEST ALY SOUNDING MODIFIED
FOR T=88F AND TD=72F YIELDS AN SBCAPE VALUE ABOUT 2700 J/KG. LOTS
OF MOISTURE LOADED IN THE SOUNDING BELOW 800 MB AND AS INDICATED BY
THE PRECIPITABLE WATER VALUE OF 1.83. RUNNING THE MAGLENATA INDEX
(LOCALLY DEVELOPED) YIELDS A BORDERLINE MAJOR-MINOR EVENT. I WOULD
LEAN TOWARD MINOR SINCE THE 850-500 MB LAPSE RATES ARE POOR FOR THIS
TROUGH/FRONT PASSAGE (5-5.5C/KM) AND WEAK MID TO UPPER LEVEL JET
STRENGTH (40 KNOTS AT 500 MB THOUGH ON KDTX (DETROIT)SOUNDING). BULK
SHEAR VALUES IN THE 0-6KM LAYER ARE ONLY 20 KNOTS IN THE MID TO LATE
PM ACROSS NRN NY. WOULDNT RULE OUT A LINE OF SHOWERS AND
THUNDERSTORMS WITH A FEW STRONG WET MICROBURSTS DUE TO THE DEEP
TROPOSPHERIC MOISTURE. ALL AND ALL...WOULDNT RULE OUT A FEW SEVERE
THUNDERSTORMS WITH DAMAGING WINDS. TORRENTIAL DOWNPOURS COULD CAUSE
SOME LOCALIZED FLOODING ALSO.

VIL OF THE DAY VALUE FROM ALY 12Z SOUNDING = 62 KG/M2

&&

.PREVIOUS DISCUSSION...
(ISSUED 457 AM EDT TUE JUL 19 2005)

SYNOPSIS...
A COOL FRONT APPROACHING FROM THE GREAT LAKES WILL MOVE ACROSS THE
COUNTY WARNING AREA TODAY.  A PREFRONTAL TROUGH IS LIKELY TO FOCUS A
LINE OF THUNDERSTORMS...WHICH SHOULD MOVE THROUGH THE HUDSON VALLEY
AND WESTERN NEW ENGLAND BETWEEN 1 PM AND 4 PM EDT.  MUCH DRIER...BUT
NO COOLER AIR WILL TAKE HOLD ONCE THIS AIR MASS BOUNDARY MOVES EAST
OF THE COUNTY WARNING AREA.  A RAIN FREE NORTHWESTERLY FLOW WILL BE
OVER THE REGION FOR A COUPLE OF DAYS...THEN ANOTHER COOL FRONT WILL
MOVE THROUGH SOME TIME FRIDAY.  WEAK HIGH PRESSURE WILL BUILD IN
EARLY IN THE WEEKEND.

SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...
THE PROBLEM OF THE DAY IS WHETHER OR NOT A LINE OF THUNDERSTORMS
WILL PRODUCE SEVERE WEATHER.  THE SEVERE STORMS PREDICTION CENTER
CONTINUES TO MAINTAIN THAT ANY SEVERE WEATHER WILL NOT BE
WIDESPREAD.  THIS MAKES SENSE BECAUSE THE WIND FIELD IS NOT
ESPECIALLY STRONG.  NEVERTHELESS...THE AIR MASS IS QUITE MOIST IN
THE LOW LEVELS AND RATHER DRY ALOFT WITH FORECAST LAPSE RATES BEING
GREAT ENOUGH TO PRODUCE HEFTY VALUES OF CONVECTIVE AVAILABLE
POTENTIAL ENERGY.  THE NORTH AMERICAN MESOSCALE MODEL HAS FORECAST
VALUES OVER 3000 JOULES PER KILOGRAM BY EARLY THIS AFTERNOON.  THE
CANADIAN REGIONAL AND AVIATION MODELS ARE MORE CONSERVATIVE. THE
PEAK VALUES FORECAST BY THE CANADIAN REGIONAL MODEL ARE AROUND 2500
JOULES PER KILOGRAM AREA DISTRIBUTED ACROSS THE LOWER CATSKILLS INTO
SOUTHWESTERN NEW ENGLAND THIS AFTERNOON.  THE NORTH AMERICAN MODEL
IS FORECASTING A LARGE AREA OF HIGH VALUES THROUGH THE ENTIRE HUDSON
VALLEY.  WE WILL RIDE WITH THE STORMS PREDICTION CENTER
GUIDANCE...BUT BECAUSE WE BELIEVE THE CONVECTION WILL ORGANIZE IN A
LINE ALONG A PREFRONTAL TROUGH AS SOME NUMERICAL MODELS SUGGEST...
WE DECIDED TO GO WITH A LIKELY PROBABILITY OF MEASURABLE RAINFALL.
THE AVIATION MODELS MAXIMUM TEMPERATURE GUIDANCE WAS SEVERAL
DEGREES HIGHER THAN THE NORTH AMERICAN VALUES.  THE CONVECTION...
SHOULD IT OCCUR...IS MOST LIKELY FROM ABOUT NOON THROUGH 4 PM IN THE
EASTERN HALF OF THE COUNTY WARNING AREA.  THIS MAY CUT DOWN ON THE
HEATING SOMEWHAT...ALTHOUGH THE TEMPERATURE IS LIKELY TO RECOVER
ONCE THE RAINFALL HAS ENDED.  THEREFORE...WE CLIPPED A FEW DEGREES
OFF OF THE HIGHER AVIATION VALUES...WHICH GAVE US MAXIMUM
TEMPERATURES VERY SIMILAR TO OUR PREVIOUS FORECAST.

THE FORECAST SOUNDINGS FROM THE NORTH AMERICAN AND AVIATION MODELS
SUGGEST THAT THE AIR WILL BE MUCH MUCH DRIER LATER TONIGHT THROUGH
THURSDAY.  THIS WILL RESULT IN MORE COMFORTABLE CONDITIONS...IN
TERMS OF THE HUMIDITY...BUT THE AMBIENT TEMPERATURE OF THE AIR MASS
WILL REMAIN QUITE HIGH.  GUIDANCE VALUES SUGGEST READINGS WEDNESDAY
AFTERNOON NEAR 90 DEGREES IN THE HUDSON VALLEY.  WE WENT WITH
MINIMUM TEMPERATURES MAINLY IN THE LOW AND MID 60S TONIGHT AND
WEDNESDAY NIGHT.  WITH SUCH DRY AIR ALOFT...AND RATHER LIGHT
WIND...THE TEMPERATURE SHOULD DECLINE SHARPLY FROM THE AFTERNOON
PEAK VALUES.

LONG TERM (THURSDAY THROUGH MONDAY)...
THE BONE DRY WEATHER SHOULD CONTINUE THROUGH THURSDAY...BUT A SHORT
WAVE TROUGH AND ASSOCIATED SURFACE COOL FRONT THREATENS TO BRING
THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.  WE RAISED THE TEMPERATURE
FOR THURSDAY BASED ON THE LATEST GUIDANCE AND TO BE CONSISTENT WITH
THE FORECAST OF SOME SURROUNDING OFFICES.  VALUES WERE SEVERAL
DEGREES HIGHER THAN OUR PREVIOUS FORECAST.

AVIATION...
LIFR/IFR/MVFR CONDITIONS WILL PREVAIL UNTIL 12Z WITH AREAS OF FOG
AND HAZE...MVFR/VFR CONDITIONS EXPECTED AFTER 12Z WITH STILL SOME
AREAS OF HAZE UNTIL TSRA ARRIVES MIDDAY TO EARLY AFTERNOON AHEAD OF
A STRONG COLD FRONT. TSRA WILL END LATE AFTERNOON OR EARLY EVENING
FOLLOWED BY CLEARING WHICH WILL LEAD TO DEVELOPMENT OF MORE FOG.
WINDS WILL BE LIGHT AND VARIABLE UNTIL 12Z AND THEN BECOME SOUTH
INCREASING TO 8 TO 12 KTS AND THEN SHIFT TO THE WEST WITH FRONTAL
PASSAGE AND THEN BECOME CALM AFTER SUNSET...GUSTS TO 25-30 KTS OR
GREATER POSSIBLE WITH TSRA.

FIRE WEATHER...
EXCELLENT RH RECOVERY CONTINUES AT NIGHT WITH MAX RH 80 TO 100
PERCENT ONCE AGAIN THE NEXT SEVERAL NIGHTS. IN ADDITION MIN RH TODAY
WILL ONLY DROP TO 55 TO 70 PERCENT. WINDS WILL BE FROM THE SOUTH AT
10 TO 15 MPH TODAY SHIFTING TO THE WEST LATE AND LIGHT AND VARIABLE
TONIGHT. SHOWERS AND THUNDERSTORMS EXPECTED MAINLY MID DAY TO EARLY
EVENING WITH SOME LOCALLY HEAVY DOWNPOURS. DRY WEATHER THEN EXPECTED
WEDNESDAY AND THURSDAY.

HYDROLOGY...
MAIN STEM RIVERS CONTINUE TO BE WELL BELOW FLOOD STAGE. SHOWERS AND
THUNDERSTORMS WILL BECOME MORE NUMEROUS UNTIL PASSAGE OF A COLD
FRONT THIS AFTERNOON.  RAINFALL IS LIKELY TO BE QUITE HEAVY IN SOME
THUNDERSTORMS AND COULD TRIGGER FLOODING ON PAVED AREAS...AND IN
OTHER POORLY DRAINED LOCATIONS...AND SMALL CREEKS AND STREAMS WOULD
BE VULNERABLE IF TRAINING OCCURS AS WAS THE CASE ON MONDAY.
HOWEVER....NO FLOODING IS EXPECTED ON THE MAJOR RIVERS FOR MUCH...IF
NOT ALL OF THE COMING WEEK AS HEAVY RAINFALL IS NOT EXPECTED TO
COVER A LARGE ENOUGH AREA TO PUSH THE RIVERS ABOVE FLOOD STAGE.
WEDNESDAY AND THURSDAY LOOK TO BE DRY.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.

&&

SHORT TERM UPDATE...WASULA
Hazardous weather outlook, Jul 19, 12:12 PM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1212 PM EDT TUE JUL 19 2005

CTZ001-013-MAZ001-025-NYZ039>043-047>054-058>061-063>066-082>084-
VTZ013>015-201100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-NORTHERN WARREN NY-
NORTHERN WASHINGTON NY-SCHOHARIE NY-SOUTHEAST WARREN NY-
SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-SOUTHERN LITCHFIELD CT-
SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-
WESTERN COLUMBIA NY-WESTERN DUTCHESS NY-WESTERN GREENE NY-
WESTERN RENSSELAER NY-WESTERN SCHENECTADY NY-WESTERN ULSTER NY-
WESTERN WINDHAM VT-
1212 PM EDT TUE JUL 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL MOHAWK
VALLEY...EASTERN CATSKILLS...THE GREATER CAPITAL REGION...THE LAKE
GEORGE SARATOGA REGION...THE MID HUDSON VALLEY...TACONICS AND
ADJACENT WESTERN NEW ENGLAND.

.DAY ONE...TUESDAY AFTERNOON AND TUESDAY NIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THE EARLY EVENING. DAMAGING WINDS IN EXCESS OF 50 KNOTS OR 58 MPH
WILL BE THE MAIN THREAT. THE THUNDERSTORMS ARE LIKELY TO FORM IN A
NORTH TO SOUTH LINE...FOCUSING AHEAD OF AN EASTWARD MOVING COOL
FRONT.  THE LINE OF THUNDERSTORMS WILL MOVE EAST AT 25 MILES AN
HOUR...WITH THUNDERSTORM CELLS MOVING FROM SOUTHWEST TO NORTHEAST
ALONG THE LINE.  TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH SOME
THUNDERSTORM CELLS.  THIS MAY RESULT IN FLOODING IN POORLY DRAINED
AREAS SUCH AS PARKING LOTS AND ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY TO MONDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED IN THE AFTERNOON.  ANY
REPORTS OF RAINFALL OF AN INCH AND A HALF OR MORE SHOULD BE SENT TO
THE NATIONAL WEATHER SERVICE IN ALBANY.

NYZ032-033-038-201100-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
1212 PM EDT TUE JUL 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER AND HAMILTON
COUNTIES...

.DAY ONE...TUESDAY AFTERNOON AN TUESDAY NIGHT...
THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE
EARLY EVENING. LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE WITH ANY
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY TO MONDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

TAW

In the hours before

Special weather statement, Jul 19, 2:06 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
206 PM EDT TUE JUL 19 2005

MAZ001-NYZ061-191845-

...A STRONG THUNDERSTORM IN COLUMBIA AND BERKSHIRE COUNTIES...

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 7 MILES
WEST OF NEW LEBANON...OR ABOUT 6 MILES SOUTHEAST OF NASSAU...AND
MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEW LEBANON BY 230 PM EDT
6 MILES SOUTH OF HANCOCK BY 240 PM EDT
PITTSFIELD BY 245 PM EDT

RAINFALL RATES WILL APPROACH AN INCH AN HOUR FROM THIS THUNDERSTORM.

TAW
Special weather statement, Jul 19, 2:14 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
214 PM EDT TUE JUL 19 2005

CTZ001-NYZ066-191915-

...A STRONG THUNDERSTORM IN NORTHERN DUTCHESS COUNTY MOVING INTO NORTHWEST
LITCHFIELD COUNTY...

AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR STANFORDVILLE...OR ABOUT 14 MILES EAST OF RHINEBECK...AND MOVING
EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
AMENIA BY 230 PM EDT
MILLERTON BY 240 PM EDT
SHARON BY 245 PM EDT
CORNWALL BRIDGE AND CORNWALL BRIDGE POTTERY BY 305 PM EDT
FALLS VILLAGE BY 310 PM EDT

RAINFALL RATES MAY EXCEED AN INCH AN HOUR.

TAW/IAA
Special weather statement, Jul 19, 2:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
240 PM EDT TUE JUL 19 2005

MAZ001-025-NYZ061-191945-

...A STRONG THUNDERSTORM IN NORTHEASTERN COLUMBIA COUNTY MOVING INTO
BERKSHIRE COUNTY...

AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN WITH RAINFALL
RATES UP TO AN INCH A HOUR. THIS STORM WAS LOCATED 6 MILES NORTHEAST
OF CHATHAM...AND MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF AUSTERLITZ BY 245 PM.
NEW LEBANON BY 255 PM.
LENOX AND PITTSFIELD BY 315 PM.
LEE BY 325 PM.
BECKET BY 345 PM.
Special weather statement, Jul 19, 2:54 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
254 PM EDT TUE JUL 19 2005

NYZ049-050-052>054-192000-

...A STRONG THUNDERSTORM IN ALBANY AND SCHENECTADY COUNTIES MOVING
EASTWARD INTO RENSSELAER AND SARATOGA COUNTIES...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40
MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN WITH RAINFALL RATES
UP TO AN INCH AN HOUR.  THIS STORM WAS LOCATED NEAR COLONIE...AND
MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
LOUDONVILLE BY 300 PM.
LATHAM BY 305 PM.
WATERVLIET...GREEN ISLAND...COHOES AND MENANDS BY 310 PM.
TROY AND WATERFORD BY 315 PM.
WYANTSKILL AND WYNANTSKILL BY 320 PM.
Special weather statement, Jul 19, 3:10 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
310 PM EDT TUE JUL 19 2005

NYZ040-048-192015-

...A STRONG THUNDERSTORM IN MONTGOMERY COUNTY MOVING INTO
SCHENECTADY COUNTY...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40
MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN WITH RAINFALL RATES
UP TO AN INCH AN HOUR. THIS STORM WAS LOCATED 7 MILES SOUTH OF
FONDA...AND MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF FONDA BY 315 PM.
6 MILES SOUTH OF TRIBES HILL BY 330 PM.
7 MILES SOUTH OF FORT JOHNSON BY 340 PM.
6 MILES SOUTH OF AMSTERDAM BY 345 PM.
Special weather statement, Jul 19, 3:13 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
313 PM EDT TUE JUL 19 2005

CTZ001-192015-

...STRONG THUNDERSTORMS IN LITCHFIELD COUNTY...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40
MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN WITH RAINFALL RATES
UP TO AN INCH AN HOUR. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WINSTED TO KENT...AND MOVING EAST AT 15 MPH.

THUNDERSTORMS WILL BE NEAR...
WINSTED BY 330 PM.
TORRINGTON BY 350 PM.
NEW HARTFORD BY 405 PM.

Nearby

Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.